Alert archive / Guam / Wind Advisories in 2012

Wind Advisory 1, NWS Guam

March 15, 2012

NWS Guam issued this wind advisory at Mar 15, 2012, 1:15 AM CDT. It took effect at Mar 15, 2012, 3:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 1:15 AM CDT (06:15 UTC)
In effect from
Mar 15, 2012, 3:00 PM CDT
Expired
Mar 16, 2012, 3:00 AM CDT
In force
12 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWMY70 PGUM 150515
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
315 PM CHST THU MAR 15 2012

GUZ001>004-152030-
/X.NEW.PGUM.WI.Y.0001.120315T2000Z-120316T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
315 PM CHST THU MAR 15 2012

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CHST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CHST FRIDAY. 

* TIMING...THROUGH THE DAY ON FRIDAY.

* WINDS...NORTHEAST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. TARPS...TRASH CANS
AND OTHER LIGHT OUTDOOR ITEMS SHOULD BE SECURED.

&&

$$
2 follow-up statements
394 
WWMY70 PGUM 151820
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
420 AM CHST FRI MAR 16 2012

GUZ001>004-160800-
/X.CON.PGUM.WI.Y.0001.120315T2000Z-120316T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
420 AM CHST FRI MAR 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING...

* NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH TODAY WILL
  GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. TARPS...TRASH CANS
AND OTHER LIGHT OUTDOOR ITEMS SHOULD BE SECURED.

&&

$$

STANKO
459 
WWMY70 PGUM 160820
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
620 PM CHST FRI MAR 16 2012

GUZ001>004-160930-
/X.EXP.PGUM.WI.Y.0001.000000T0000Z-120316T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
620 PM CHST FRI MAR 16 2012

...WIND ADVISORY HAS EXPIRED...

STRONG WINDS PEAKED ACROSS THE AREA LATE THIS AFTERNOON. THE
NORTHEAST WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 35 MPH
NEAR SHOWERS THROUGH THE OVERNIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:03 AM CDT, 12 minutes earlier.

Area forecast discussion, Mar 15, 1:03 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
403 PM CHST THU MAR 15 2012

.SYNOPSIS...
A SHEAR LINE EXTENDS NE-SW THROUGH THE MARIANAS...AND SEEMS TO BE
GETTING BETTER DEFINED. RADAR SHOWS A SLIGHT INCREASE IN SHOWERS
NEAR AND EAST OF GUAM AND ROTA. WINDS HAVE PICKED UP THIS
AFTERNOON WITH GUSTS TO 30 KT AT SAIPAN AND 29 KT AT GUAM INTL
AIRPORT. ASCAT INDICATES 25 KT SEA SURFACE WINDS NORTHEAST OF THE
MARIANAS...AND SATELLITE DERIVED SEAS ARE 11-12 FEET IN THAT AREA.

&&

.DISCUSSION...
LOOKS LIKE A WIND/SURF EVENT OVER THE NEXT COUPLE OF DAYS FOR THE
MARIANAS. AS NOTED ABOVE...INDICATIONS OF STRONG WINDS AND HIGHER
SEAS ARE EVIDENT UPSTREAM FROM THE MARIANAS...AND HAVE BUMPED UP
WINDS AND SEAS A NOTCH FOR THE NEXT 2-3 DAYS. HAVE ISSUED A WIND
ADVISORY FOR FRIDAY...WHEN SUSTAINED WINDS SHOULD HIT 30 MPH AT
TIMES THROUGH THE DAY...WITH GUSTS TO 35 MPH OR EVEN A BIT HIGHER.
AFTER PEAKING FRIDAY...WINDS SHOULD SETTLE IN AT A BREEZY 15 TO
25 MPH OVER THE WEEKEND. SCATTERED SHOWERS ARE A POSSIBILITY FRI
NIGHT OR SATURDAY AS THE SHEAR LINE LINGERS...BUT MODELS TEND TO
KEEP BEST SHOWERS JUST SOUTH OF THE AREA...SO STAYING ISOLATED
FOR NOW.

&&

.MARINE/SURF...
HAVE RAMPED SEAS UP TO 13 FT...WITH A 10 FT EAST-NORTHEAST SWELL.
THIS WILL PRODUCE HIGH SURF UP TO 13 FEET ON EAST FACING REEFS.
ALONG NORTH FACING REEFS...A COMBINATION OF 3 FT NORTH SWELL...A
COMPONENT OF THE EAST SWELL...AND NORTHEAST WIND WAVES SHOULD
PRODUCE HIGH SURF UP TO 9 FEET ALONG NORTH FACING REEFS AS WELL.
HAVE ISSUED A HIGH SURF ADVY TO GO INTO EFFECT FRI MORNING...AND
SMALL CRAFT ADVY IS CONTINUED.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH WAS ISSUED EARLIER TODAY FOR FRI-SAT...IN VIEW
OF A DROUGHT INDEX GOING PAST 600 INTO THE EXTREME RANGE...STRONG
WINDS...AND LOW FUEL MOISTURE. UNLESS SHOWERS HAPPEN TO DEVELOP
OVER GUAM TONIGHT OR EARLY FRIDAY...RED FLAG WARNING IS A GOOD
POSSIBILITY ON FRIDAY.

&&

.EASTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.

&&

.WESTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH RIP CURRENT RISK FROM FRIDAY MORNING THROUGH SUNDAY
     MORNING FOR GUZ001>004.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR GUZ001.

     HIGH SURF ADVISORY FROM 6 AM FRIDAY TO 10 AM CHST SUNDAY FOR
     GUZ001>004.

     WIND ADVISORY FROM 6 AM TO 6 PM CHST FRIDAY FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST MONDAY FOR
     PMZ151>154.

&&

MIDDLEBROOKE/DEVITA

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:15 PM CDTFire Weather WatchGUM24 hr
Mar 15, 1:15 AM CDTHigh Surf AdvisoryGUM4 days
Mar 15, 2:20 PM CDTRip Current StatementGUM71 hr

Nearby

Wind Advisories in Guam, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.